Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 13, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Mar 18, 2008, 2:03 PM CDT for 11 counties in Texas. It took effect at Mar 19, 2008, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2008, 2:03 PM CDT (19:03 UTC)
- In effect from
- Mar 19, 2008, 12:00 PM CDT
- Expired
- Mar 19, 2008, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1542 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 404 m²/s²
- 0-3 km storm-relative helicity
- 500 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KCRP 181903 RFWCRP RED FLAG WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 203 PM CDT TUE MAR 18 2008 TXZ229-230-239-240-190000- /O.CAN.KCRP.FW.A.0008.080319T1800Z-080320T0000Z/ /O.CON.KCRP.FW.W.0012.000000T0000Z-080319T0000Z/ LA SALLE-MCMULLEN-WEBB-DUVAL- 203 PM CDT TUE MAR 18 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING DUE TO STRONG NORTHWEST WINDS AND LOW HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG NORTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING ACROSS THE RIO GRANDE PLAINS. MEANWHILE...HUMIDITIES WILL DROP TO 15 TO 25 PERCENT ACROSS MUCH OF THE AREA. ALL OF THESE FACTORS ALONG WITH VERY DRY FUELS WILL PRODUCE DANGEROUS WILDFIRE CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ TXZ231>234-241>247-190500- /O.NEW.KCRP.FW.W.0013.080319T1700Z-080319T2300Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 203 PM CDT TUE MAR 18 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CDT WEDNESDAY DUE TO STRONG NORTHWEST WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CDT WEDNESDAY. STRONG NORTHWEST WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO 30 MPH WILL OCCUR ACROSS THE COASTAL BEND DURING WEDNESDAY AFTERNOON. MEANWHILE...VERY DRY AIR WILL LOWER HUMIDITIES TO 20 TO 30 PERCENT ACROSS MUCH OF THE COASTAL BEND. THESE TWO IN COMBINATION WILL PRODUCE RED FLAG CONDITIONS ON WEDNESDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ MB
4 follow-up statements
000 WWUS84 KCRP 182325 RFWCRP RED FLAG WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 625 PM CDT TUE MAR 18 2008 TXZ229-230-239-240-190030- /O.CON.KCRP.FW.W.0012.000000T0000Z-080319T0000Z/ LA SALLE-MCMULLEN-WEBB-DUVAL- 625 PM CDT TUE MAR 18 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING ACROSS THE RIO GRANDE PLAINS... STRONG NORTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS UP TO 45 MPH WILL BE POSSIBLE THROUGH THIS EVENING ACROSS THE RIO GRANDE PLAINS. THE RELATIVE HUMIDITY WILL RANGE FROM 15 TO 25 PERCENT ACROSS MUCH OF THE AREA. ALL OF THESE FACTORS ALONG WITH VERY DRY FUELS WILL PRODUCE DANGEROUS WILDFIRE CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ TXZ231>234-241>247-190730- /O.CON.KCRP.FW.W.0013.080319T1700Z-080319T2300Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 625 PM CDT TUE MAR 18 2008 ...RED FLAG WARNING IS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE COASTAL BEND... ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT WEDNESDAY FOR THE COASTAL BEND AND VICTORIA CROSSROADS... STRONG TO OCCASIONALLY VERY STRONG NORTHWEST WINDS ACROSS THE COASTAL BEND WILL CONTINUE THROUGH THE EVENING HOURS WITH THE RELATIVE HUMIDITY RANGING FROM 25 TO 35 PERCENT GENERALLY SOUTH OF A LINE FROM FREER TO SINTON. ALTHOUGH THE WINDS WILL REMAIN STRONG OVERNIGHT...THE RELATIVE HUMIDITY IS EXPECTED TO INCREASE TO ABOVE RED FLAG WARNING CRITERIA BY AROUND 7 PM. RED FLAG CONDITIONS ARE EXPECTED AGAIN ON WEDNESDAY ACROSS AREAS MAINLY EAST OF HIGHWAY 281. STRONG NORTHWEST WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO 30 MPH WILL OCCUR ACROSS THE COASTAL BEND AND VICTORIA CROSSROADS DURING WEDNESDAY AFTERNOON. IN ADDITION...DRY AIR WILL LOWER HUMIDITIES TO 20 TO 30 PERCENT ACROSS MUCH OF THE AREA. THESE TWO IN COMBINATION WILL PRODUCE RED FLAG CONDITIONS ON WEDNESDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ TE
000 WWUS84 KCRP 182337 RFWCRP RED FLAG WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 637 PM CDT TUE MAR 18 2008 TXZ241>244-190745- /O.EXB.KCRP.FW.W.0012.000000T0000Z-080319T0200Z/ /O.CON.KCRP.FW.W.0013.080319T1700Z-080319T2300Z/ JIM WELLS-KLEBERG-NUECES-SAN PATRICIO- 637 PM CDT TUE MAR 18 2008 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT WEDNESDAY. STRONG TO OCCASIONALLY VERY STRONG NORTHWEST WINDS ACROSS THE COASTAL BEND WILL CONTINUE THROUGH THE EVENING HOURS WITH THE RELATIVE HUMIDITY RANGING FROM 25 TO 35 PERCENT GENERALLY SOUTH OF A LINE FROM FREER TO SINTON. ALTHOUGH THE WINDS WILL REMAIN STRONG OVERNIGHT...THE RELATIVE HUMIDITY IS EXPECTED TO INCREASE TO ABOVE RED FLAG WARNING CRITERIA BY AROUND 9 PM. RED FLAG CONDITIONS ARE EXPECTED AGAIN ON WEDNESDAY ACROSS AREAS MAINLY EAST OF HIGHWAY 281. STRONG NORTHWEST WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO 30 MPH WILL OCCUR ACROSS THE COASTAL BEND AND VICTORIA CROSSROADS DURING WEDNESDAY AFTERNOON. IN ADDITION... DRY AIR WILL LOWER HUMIDITIES TO 20 TO 30 PERCENT ACROSS MUCH OF THE AREA. THESE TWO IN COMBINATION WILL PRODUCE RED FLAG CONDITIONS ON WEDNESDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ TXZ229-230-239-240-190200- /O.EXT.KCRP.FW.W.0012.000000T0000Z-080319T0200Z/ LA SALLE-MCMULLEN-WEBB-DUVAL- 637 PM CDT TUE MAR 18 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. STRONG NORTHWEST WINDS BETWEEN 25 AND 35 MPH WITH GUSTS UP TO 45 MPH WILL BE POSSIBLE THROUGH THIS EVENING ACROSS THE RIO GRANDE PLAINS. THE RELATIVE HUMIDITY WILL RANGE FROM 15 TO 25 PERCENT ACROSS MUCH OF THE AREA. ALL OF THESE FACTORS ALONG WITH VERY DRY FUELS WILL PRODUCE DANGEROUS WILDFIRE CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ TXZ231>234-245>247-190745- /O.CON.KCRP.FW.W.0013.080319T1700Z-080319T2300Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-ARANSAS-REFUGIO-CALHOUN- 637 PM CDT TUE MAR 18 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT WEDNESDAY... RED FLAG CONDITIONS ARE EXPECTED ON WEDNESDAY ACROSS AREAS MAINLY EAST OF HIGHWAY 281. STRONG NORTHWEST WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO 30 MPH WILL OCCUR ACROSS THE COASTAL BEND AND VICTORIA CROSSROADS DURING WEDNESDAY AFTERNOON. IN ADDITION... DRY AIR WILL LOWER HUMIDITIES TO 20 TO 30 PERCENT ACROSS MUCH OF THE AREA. THESE TWO IN COMBINATION WILL PRODUCE RED FLAG CONDITIONS ON WEDNESDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ TE
000 WWUS84 KCRP 190209 RFWCRP RED FLAG WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 909 PM CDT TUE MAR 18 2008 TXZ241>244-191015- /O.EXP.KCRP.FW.W.0012.000000T0000Z-080319T0200Z/ /O.CON.KCRP.FW.W.0013.080319T1700Z-080319T2300Z/ JIM WELLS-KLEBERG-NUECES-SAN PATRICIO- 909 PM CDT TUE MAR 18 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT WEDNESDAY... ...RED FLAG WARNING FOR THIS EVENING HAS EXPIRED... THE RED FLAG WARNING FOR THIS EVENING IS NO LONGER IN EFFECT. HOWEVER...THE RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT WEDNESDAY. STRONG TO OCCASIONALLY VERY STRONG NORTHWEST WINDS ARE EXPECTED ACROSS THE COASTAL BEND THROUGH THE OVERNIGHT HOURS. HOWEVER...THE RELATIVE HUMIDITY IS ABOVE RED FLAG WARNING CRITERIA. RED FLAG CONDITIONS ARE EXPECTED AGAIN ON WEDNESDAY ACROSS AREAS MAINLY EAST OF HIGHWAY 281. STRONG NORTHWEST WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO 30 MPH WILL OCCUR ACROSS THE COASTAL BEND AND VICTORIA CROSSROADS DURING WEDNESDAY AFTERNOON. IN ADDITION... DRY AIR WILL LOWER HUMIDITIES TO 20 TO 30 PERCENT ACROSS MUCH OF THE AREA. THESE TWO IN COMBINATION WILL PRODUCE RED FLAG CONDITIONS ON WEDNESDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ TXZ229-230-239-240-190315- /O.EXP.KCRP.FW.W.0012.000000T0000Z-080319T0200Z/ LA SALLE-MCMULLEN-WEBB-DUVAL- 909 PM CDT TUE MAR 18 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. STRONG TO OCCASIONALLY VERY STRONG NORTHWEST WINDS ARE EXPECTED ACROSS THE RIO GRANDE PLAINS THROUGH THE OVERNIGHT HOURS. HOWEVER...THE RELATIVE HUMIDITY IS ABOVE RED FLAG WARNING CRITERIA. $$ TXZ231>234-245>247-191015- /O.CON.KCRP.FW.W.0013.080319T1700Z-080319T2300Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-ARANSAS-REFUGIO-CALHOUN- 909 PM CDT TUE MAR 18 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT WEDNESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT WEDNESDAY. RED FLAG CONDITIONS ARE EXPECTED ON WEDNESDAY ACROSS AREAS MAINLY EAST OF HIGHWAY 281. STRONG NORTHWEST WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO 30 MPH WILL OCCUR ACROSS THE COASTAL BEND AND VICTORIA CROSSROADS DURING WEDNESDAY AFTERNOON. IN ADDITION... DRY AIR WILL LOWER HUMIDITIES TO 20 TO 30 PERCENT ACROSS MUCH OF THE AREA. THESE TWO IN COMBINATION WILL PRODUCE RED FLAG CONDITIONS ON WEDNESDAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ TE
000 WWUS84 KCRP 191057 RFWCRP RED FLAG WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 557 AM CDT WED MAR 19 2008 TXZ231>234-241>247-191900- /O.CON.KCRP.FW.W.0013.080319T1700Z-080319T2300Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 557 AM CDT WED MAR 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON. RED FLAG CONDITIONS ARE EXPECTED TODAY ACROSS AREAS MAINLY EAST OF HIGHWAY 281. STRONG NORTHWEST WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO 30 MPH WILL OCCUR ACROSS THE COASTAL BEND AND VICTORIA CROSSROADS THIS AFTERNOON. IN ADDITION...DRY AIR WILL LOWER HUMIDITIES TO 20 TO 30 PERCENT ACROSS MUCH OF THE AREA. THESE TWO ELEMENTS IN COMBINATION WILL PRODUCE RED FLAG CONDITIONS IN THE WARNED AREA. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Mar 18, 12:11 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Mar 18, 12:11 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1211 PM CDT TUE MAR 18 2008
.UPDATE...THE UPPER LOW IS SITUATED OVER THE BIG BEND REGION THIS
MID-DAY. THE UPPER LOW WILL PUSH INTO THE CENTRAL PART OF THE LONE
STAR STATE THIS LATE AFTERNOON. THERE ARE SOME SHOWERS AND
THUNDERSTORMS ACROSS THE NORTHERN RIO GRANDE PLAINS ASSOCIATED
WITH THE COLD POOL OF THE UPPER LOW. SOME OF THESE SHOWERS MAY
SKIM EXTREME NORTHERN LASALLE AND MCMULLEN COUNTIES. ASSOCIATED
COLD FRONT WITH THE UPPER SYSTEM HAS PUSHED EAST OF STATE HIGHWAY
16 WITH A THIN LINE OF SHOWERS AND ISOLATED THUNDERSTORMS FROM
THREE RIVERS TO ALICE. THIS LINE OF SHOWERS AND THUNDERSTORMS WILL
TRACK FROM WEST TO EAST AND PERHAPS INCREASE IN COVERAGE AND
MAYBE INTENSITY THROUGH EARLY AFTERNOON...ESPECIALLY WITH CAP
STARTING TO ERODE AND WITH INSTABILITY INCREASING FURTHER EAST OF
HIGHWAY 37. THE LINE OF SHOWERS AND THUNDERSTORMS WILL PUSH
OFFSHORE AFTER 2 PM.
A STRONG PRESSURE GRADIENT WILL SET UP ACROSS SOUTH TEXAS AS THE
LOW PUSHES TO THE EAST AND AS A SURFACE HIGH SETTLES AROUND THE
BIG BEND REGION. AS A RESULT STRONG WEST TO NORTHWEST WINDS
ARE ANTICIPATED THIS AFTERNOON AND EVENING ACROSS THE REGION.
THE TIGHTEST PRESSURE GRADIENT WILL TRANSLATE TO THE MARINE AREAS
DURING THE OVERNIGHT HOURS WHERE SUSTAINED GALE WINDS WILL BE QUITE
FEASIBLE. WILL GO AHEAD AND ISSUE WIND ADVISORY FOR AREAS WEST OF
HIGHWAY 281 FROM 1 PM TO 1 AM...PARTICULARLY WITH PRESSURE FALLS OF
5 MB WEST OF THE RIO GRANDE JUST RECENTLY. WILL EXTEND THE WIND ADVISORY
FOR AREAS EAST OF 281 FROM 6 PM TO 1 AM. OTHERWISE...CURRENT
FORECAST IS ON TRACK.
&&
.PREV DISCUSSION... /ISSUED 307 AM CDT TUE MAR 18 2008/
SHORT TERM (TODAY THROUGH WEDNESDAY)...STRONG CONVECTION FIRING
UPSTREAM AT THIS HOUR...WITH MULTIPLE TORNADO WATCHES JUST NORTH
OF THE CWFA. CIRCULATIONS SUGGEST A SURFACE LOW JUST NORTH OF
KDRT...WITH ANOTHER MESOLOW NEAR KLRD...WHICH TO THIS POINT HAS
SEEN PRECIOUS LITTLE CONVECTION.
MODELS CONTINUE IN FAIR AGREEMENT TO BRING BEST CHANCES FOR
PRECIPITATION ALMOST DUE EASTWARD...KEEPING THE BRUNT OF IT NORTH OF
US. STILL EXPECT A LINE OR CLUSTER OF THUNDERSTORMS TO PROPAGATE
EASTWARD...DROPPING THROUGH THE VICTORIA CROSSROADS AREA ON ITS WAY
TOWARD SOUTHEAST TEXAS. HAVE ORIENTED POPS AND QPF ACCORDINGLY.
DRY AIR TO MOVE IN FAIRLY QUICKLY OVER THE NORTHERN RIO GRANDE
PLAINS AFTER THE TROF PASSAGE...AND HAVE CONVERTED THE FIRE WEATHER
WATCH FOR THE FOUR WESTERN COUNTIES INTO A RED FLAG WARNING
EFFECTIVE THIS AFTERNOON. WINDS WILL BE MARGINAL FOR A WARNING...BUT
WITH VERY DRY AIR AND ANTECEDENT CONDITIONS FIRE DANGER IS
HEIGHTENED CONSIDERABLY.
HAVE OPTED AGAINST RENEWING THE WIND ADVISORY TODAY. GRADIENT IS
FORECAST TO BE NOT QUITE AS TIGHT AS YESTERDAY...SO ALTHOUGH SOME
GUSTINESS IS LIKELY ESPECIALLY WEST...FEEL SUSTAINED WINDS WILL
REMAIN BELOW ADVISORY CRITERIA.
FORECAST PICTURE EASES CONSIDERABLY TONIGHT AND WEDNESDAY AS DRY AIR
AND HIGH PRESSURE INHIBIT ANY CHANCE OF CONVECTION...AND DRY AIR
ALLOWS FOR EXPANDED DIURNAL RANGES...ESPECIALLY ON THE MAX SIDE
WHERE NUMERICAL GUIDANCE HAS BEEN MUCH TOO COOL RECENTLY.
MARINE...SCA CONDITIONS WILL PREVAIL THROUGH TOMORROW AFTERNOON
BEFORE BEGINNING TO SLACKEN.
LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...WINDS DIMINISH
WEDNESDAY EVENING AS HIGH PRESSURE BUILDS INTO THE AREA...LEADING
TO A COOL NIGHT WITH TEMPS IN THE 40S. THE SURFACE HIGH MOVES EAST
AND A WEAK TO MODERATE ONSHORE FLOW RESUMES THURSDAY. THE SYNOPTIC
FLOW REMAINS ZONAL THURSDAY THROUGH SATURDAY WITH A GRADUAL
WARMING TREND ACROSS SOUTH TEXAS. A WEAK COLD FRONT WILL PUSH
THROUGH THE AREA ON SUNDAY. AT THIS TIME MOISTURE APPEARS RATHER
LIMITED...AND WILL LEAVE GHOST 10 POPS IN GRIDS AND EXCLUDE
MENTION OF PRECIP.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 79 50 79 47 76 / 40 0 0 0 0
VICTORIA 78 48 76 41 73 / 60 10 0 0 0
LAREDO 90 52 85 49 85 / 10 0 0 0 0
ALICE 83 46 81 44 77 / 20 0 0 0 0
ROCKPORT 76 55 77 48 72 / 60 10 0 0 0
COTULLA 78 46 83 42 81 / 10 10 0 0 0
KINGSVILLE 83 47 81 44 76 / 30 0 0 0 0
NAVY CORPUS 76 56 78 53 73 / 40 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 6 PM THIS EVENING TO 1 AM CDT WEDNESDAY FOR
THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...JIM
WELLS...KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN
PATRICIO...VICTORIA.
RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: DUVAL...LA SALLE...MCMULLEN...WEBB.
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: DUVAL...LA SALLE...
MCMULLEN...WEBB.
WIND ADVISORY UNTIL 1 AM CDT WEDNESDAY FOR THE FOLLOWING ZONES:
DUVAL...LA SALLE...MCMULLEN...WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 1 AM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
GALE WARNING FROM 1 AM TO 10 AM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
OCONNOR.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 AM CDT
WEDNESDAY FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
ARANSAS TO PORT OCONNOR.
&&
SC/70...SHORT TERM
MB/80...LONG TERMHazardous weather outlook, Mar 18, 5:24 AM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 524 AM CDT TUE MAR 18 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-191030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 524 AM CDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL PUSH THROUGH THE COASTAL BEND THIS MORNING. ALTHOUGH THE ATMOSPHERE APPEARS TO BE CAPPED...DYNAMICS ASSOCIATED WITH THE FRONT MAY BE ENOUGH TO OVERCOME THE CAP AS THE FRONT MOVES THROUGH. ANY CONVECTION THAT DOES BREAK THE CAP WOULD BE CAPABLE OF PRODUCING DAMAGING WINDS OR LARGE HAIL. VERY DRY AIR FILTERING IN BEHIND THE FRONT WILL INCREASE FIRE DANGER...ESPECIALLY OUT WEST WHERE A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON DUE TO THE COMBINATION OF VERY DRY AIR AND PERSISTENT WINDS. SMALL CRAFT ADVISORIES WILL CONTINUE FOR MARINE AREAS THROUGH TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BREEZY TO WINDY CONDITIONS WILL OCCUR ON WEDNESDAY. LOW RELATIVE HUMIDITY WILL COMBINE WITH THESE GUSTY NORTHWEST WINDS...RESULTING IN NEAR CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE RIO GRANDE PLAINS FOR WEDNESDAY. SMALL CRAFT ADVISORY CONDITIONS WILL ALSO OCCUR DURING THE DAY WEDNESDAY...BEFORE WINDS DIMINISH WEDNESDAY EVENING. .LONG TERM FIRE WEATHER DISCUSSION... HIGH PRESSURE WILL BUILD INTO THE AREA WEDNESDAY NIGHT AND WINDS WILL DIMINISH. HIGH PRESSURE WILL MOVE EAST THURSDAY...ALLOWING FOR A RETURN OF ONSHORE FLOW AND MOISTURE TO GRADUALLY RETURN THROUGH THE END OF THE WEEK. A WEAK COLD FRONT WILL MOVE INTO THE AREA ON SUNDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS UNLIKELY TO BE REQUIRED.
In the hours before
Special weather statement, Mar 18, 1:58 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 158 PM CDT TUE MAR 18 2008 TXZ233-234-181945- GOLIAD-VICTORIA- 158 PM CDT TUE MAR 18 2008 ...A STRONG THUNDERSTORM WAS AFFECTING GOLIAD AND VICTORIA COUNTIES... AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF GOLIAD...MOVING NORTHEAST AT 35 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. JM
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 6:46 AM CDT | Fire Weather Watch | CRP | Duval, La Salle, McMullen, Webb | 7 hr |
| Mar 18, 6:46 AM CDT | Red Flag Warning | CRP | Duval, Jim Wells, Kleberg, La Salle, McMullen, Nueces and 2 more | 14 hr |
| Mar 18, 10:23 AM CDT | Marine Weather Statement | CRP | 5 hr | |
| Mar 18, 12:58 PM CDT | Wind Advisory | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 15 hr |
| Mar 18, 2:06 PM CDT | Special Marine Warning | CRP | 3 hr | |
| Mar 18, 2:35 PM CDT | Tornado Warning | CRP | Kleberg, Nueces | 25 min |
| Mar 18, 2:58 PM CDT | Tornado Warning | CRP | Nueces | 32 min |
| Mar 18, 3:13 PM CDT | Tornado Warning | CRP | Aransas, Calhoun | 32 min |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.